Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A proof of the conjecture of Cohen and Mullen on sums of primitive roots


Authors: Stephen D. Cohen, Tomás Oliveira e Silva and Tim Trudgian
Journal: Math. Comp. 84 (2015), 2979-2986
MSC (2010): Primary 11T30, 11Y99
DOI: https://doi.org/10.1090/mcom/2950
Published electronically: March 30, 2015
MathSciNet review: 3378858
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for all $ q>61$, every non-zero element in the finite field $ \mathbb{F}_{q}$ can be written as a linear combination of two primitive roots of $ \mathbb{F}_{q}$. This resolves a conjecture posed by Cohen and Mullen.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11T30, 11Y99

Retrieve articles in all journals with MSC (2010): 11T30, 11Y99


Additional Information

Stephen D. Cohen
Affiliation: School of Mathematics and Statistics, University of Glasgow, Scotland
Email: Stephen.Cohen@glasgow.ac.uk

Tomás Oliveira e Silva
Affiliation: Departamento de Electrónica, Telecomunicações e Informática/IEETA, Universidade de Aveiro, Portugal
Email: tos@ua.pt

Tim Trudgian
Affiliation: Mathematical Sciences Institute, The Australian National University, ACT 2601, Australia
Email: timothy.trudgian@anu.edu.au

DOI: https://doi.org/10.1090/mcom/2950
Keywords: Finite fields, primitive roots
Received by editor(s): February 11, 2014
Published electronically: March 30, 2015
Additional Notes: This work was supported by Australian Research Council DECRA Grant DE120100173
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society